MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM
Catalog Number 001100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction of a patient sample with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on the ih-1000 during forward typing.The patient sample was re-tested on (b)(6) 2024 on the same instrument and was reported as o positive with no false positive reaction in the anti-b well.Trace files of the affected ih-1000 instrument were analyzed with the following results: the sample (b)(6) has been loaded at 15:53:53 on lane 5 position 3.The sample has been pipetted by the left pipettor.The needle has been washed before and after making the red blood cell suspension for the test.The red blood cell suspension has been pipetted from well 4 to 1, it means control, anti-d, anti-b and anti-a.The waiting time between the pipetting and centrifuging was 15 minutes 41 seconds.There was no error during the processing of sample.The processed gel card image does not present any anomalies, the result has been correctly interpreted by the algorithm.The previous sample pipetted by the left pipettor is (b)(6) with a b rhd positive result, also pipetted from well 4 to 1.In view of reviewed data, there is no indication for an instrument malfunction.The result on the sample (b)(6) seems to be related to a carry-over from the anti-sera of well 3 (anti-d) to well 2 (anti-b) causing the false positive on the anti-b well.As we do not have any pictures of gel control for this gel card, we cannot ensure that the gel card did not present any splashes of anti-sera before testing.The traces file show that some qc samples have been tested with this gel card lot and no complaint was raised on the qc test from the customer.So, there is no manufacturing issue with our product ih-card abo/d(dvi-)+rev.A1,b.
 
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.

Brand Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20555936
Report Number9610824-2024-00050
Device Sequence Number3250883
Product Code KSZ
UDI-Device Identifier07611969205493
UDI-Public(01)07611969205493
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK170019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD ABO/D(DVI-)+REV A1,B LOT: LOT 9336010; IH-CELLA1&B, LOT 9434021
Patient SexUnknown